Alert archive / California / Red Flag Warnings in 2013
Red Flag Warning 10, NWS Reno, NV
NWS Reno, NV issued this red flag warning at Aug 7, 2013, 11:34 AM PDT for 4 counties in California; Washoe County, Nevada. It took effect at Aug 8, 2013, 5:00 AM PDT. It was in force for 15 hr. 12 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 7, 2013, 11:34 AM PDT (18:34 UTC)
- In effect from
- Aug 8, 2013, 5:00 AM PDT
- Expired
- Aug 8, 2013, 8:00 PM PDT
- In force
- 15 hr
- Issued by
- NWS Reno, NV
Counties Lassen County, CA, Modoc County, CA, Plumas County, CA, Sierra County, CA, Washoe County, NV
The radar
The Reno radar (KRGX), 119 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 7:08 PM PDT | TSTM WND GST 50 | Reno, NV | AT THE RENO AIRPORT |
| Aug 8, 7:11 PM PDT | TSTM WND GST 50 | 1 W Reno, NV | AT COSTCO SHOPPING CENTER. HEAVY RAIN NOW FALLING WITH PONDING WATER |
| Aug 8, 7:11 PM PDT | NON-TSTM WND GST 50 | 1 E Reno, NV | AT COSTCO SHOPPING CENTER. HEAVY RAIN NOW FALLING WITH PONDING WATER |
| Aug 8, 7:12 PM PDT | HEAVY RAIN 0 | 4 Sse Reno, NV | SEVERAL REPORTS FROM SOUTH MEADOWS AND DAMONTE RANCH AREA OF HEAVY RAIN CAUSING PONDING OF WATER ON ROADWAYS. |
| Aug 8, 7:15 PM PDT | HEAVY RAIN 0.42 | 4 Sse Reno, NV | 0.42 INCH OF RAIN IN ABOUT 20 MINUTES. |
| Aug 8, 7:23 PM PDT | HEAVY RAIN 0 | Sparks, NV | SIGNIFICANT STREET FLOODING AT VISTA AND PRATER. |
| Aug 8, 7:28 PM PDT | HEAVY RAIN 0 | 4 Nw Reno, NV | VERY HEAVY RAIN IN NORTHWEST RENO FOR THE LAST 5+ MINUTES |
| Aug 8, 7:31 PM PDT | HAIL 0.25 | 3 W Reno, NV | WITH VERY HEAVY RAIN THAT LASTED 5-10 MINUTES ON WEST MCCARRAN BLVD. |
| Aug 8, 7:34 PM PDT | HAIL 0.5 | 3 W Reno, NV | HALF INCH HAIL AND HEAVY RAIN REPORTED AT MAYBERRY AND MCCARRAN. |
| Aug 8, 7:35 PM PDT | HAIL 0.5 | 4 Nw Reno, NV | APPROXIMATELY HALF INCH SIZED HAIL COVERING THE GROUND IN NORTHWEST RENO. HEAVY RAIN PRECEEDED THE HAIL. |
| Aug 8, 7:51 PM PDT | HEAVY RAIN 0 | 3 S Reno, NV | DRY CREEK SOUTH OF THE AIRPORT IS FULL. RAINED SO HARD IT CAME UNDER THE DOORS. |
| Aug 8, 8:00 PM PDT | HEAVY RAIN 1.03 | Reno, NV | AT THE AIRPORT. AT ONE POINT 0.49 INCHES FELL IN 7 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 6.6 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3451 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
010 WWUS85 KREV 071834 RFWREV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 1134 AM PDT WED AUG 7 2013 .LOW PRESSURE OFF THE CALIFORNIA COAST WILL MOVE SLOWLY INLAND THURSDAY. MID-LEVEL MOISTURE AND INSTABILITY WILL INCREASE THURSDAY MORNING AND CONTINUE INTO THE AFTERNOON WITH SCATTERED THUNDERSTORMS POSSIBLE. THUNDERSTORMS WILL START DRY AND GRADUALLY TRANSITION TO WET DURING THE AFTERNOON WITH ONLY SPOTTY WETTING RAINS POSSIBLE. A SIGNIFICANT NUMBER OF NEW FIRE STARTS IS POSSIBLE THURSDAY DUE TO LIGHTNING FROM THESE STORMS. CAZ270-271-278-NVZ458-081200- /O.UPG.KREV.FW.A.0008.130808T1200Z-130809T0400Z/ /O.NEW.KREV.FW.W.0010.130808T1200Z-130809T0400Z/ SURPRISE VALLEY CALIFORNIA-WESTERN LASSEN-EASTERN PLUMAS- EASTERN SIERRA-EASTERN NEVADA COUNTIES-EASTERN LASSEN COUNTY- NORTHERN WASHOE COUNTY- 1134 AM PDT WED AUG 7 2013 ...RED FLAG WARNING IN EFFECT FROM 5 AM TO 9 PM PDT THURSDAY FOR THUNDERSTORMS AND STRONG OUTFLOW WINDS FOR NORTHEAST CALIFORNIA AND EXTREME NORTHWEST NEVADA... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG WARNING FOR THUNDERSTORMS AND STRONG OUTFLOW WINDS...WHICH IS IN EFFECT FROM 5 AM TO 9 PM PDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE ZONE 270 SURPRISE VALLEY CALIFORNIA... FIRE ZONE 271 WESTERN LASSEN-EASTERN PLUMAS-EASTERN SIERRA- EASTERN NEVADA COUNTIES...FIRE ZONE 278 EASTERN LASSEN COUNTY AND FIRE ZONE 458 NORTHERN WASHOE COUNTY. * THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL DEVELOP THURSDAY MORNING AND CONTINUE INTO THURSDAY EVENING. DRY THUNDERSTORMS IN THE MORNING WILL GRADUALLY TRANSITION WETTER THROUGH THE DAY. * OUTFLOW WINDS...PEAK GUSTS UP TO 50 MPH NEAR THUNDERSTORMS. * IMPACTS...LIGHTNING MAY CREATE NEW FIRE STARTS AND COMBINE WITH STRONG OUTFLOW WINDS TO PRODUCE RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES. && $$ NVZ453-081200- /O.UPG.KREV.FW.A.0008.130808T1200Z-130809T0400Z/ /O.NEW.KREV.FW.W.0010.130808T1200Z-130809T0400Z/ WEST CENTRAL NEVADA BASIN AND RANGE- 1134 AM PDT WED AUG 7 2013 ...RED FLAG WARNING IN EFFECT FROM 5 AM TO 9 PM PDT THURSDAY FOR THUNDERSTORMS AND STRONG OUTFLOW WINDS FOR WEST CENTRAL NEVADA... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG WARNING FOR THUNDERSTORMS AND STRONG OUTFLOW WINDS...WHICH IS IN EFFECT FROM 5 AM TO 9 PM PDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE ZONE 453 WEST CENTRAL NEVADA BASIN AND RANGE. * THUNDERSTORMS...ISOLATED DRY THUNDERSTORMS WILL DEVELOP THURSDAY MORNING AND BECOME SCATTERED BY NOON. THE GREATEST THREAT WILL BE OVER PERSHING COUNTY. * OUTFLOW WINDS...PEAK GUSTS TO 50 MPH NEAR THUNDERSTORMS. * IMPACTS...LIGHTNING MAY CREATE NEW FIRE STARTS AND COMBINE WITH STRONG OUTFLOW WINDS TO PRODUCE RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES. && $$ HTTP://WEATHER.GOV/RENO
3 follow-up statements
936 WWUS85 KREV 081120 RFWREV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 420 AM PDT THU AUG 8 2013 .LOW PRESSURE OFF THE CALIFORNIA COAST WILL MOVE SLOWLY INLAND TODAY. MID-LEVEL MOISTURE AND INSTABILITY WILL INCREASE THIS MORNING AND CONTINUE INTO THE AFTERNOON WITH SCATTERED THUNDERSTORMS POSSIBLE. THUNDERSTORMS WILL START DRY AND GRADUALLY TRANSITION TO A MIX OF WET AND DRY STORMS DURING THE AFTERNOON. FAST STORM MOTIONS WILL LIMIT THE AMOUNT OF STORMS WITH WETTING RAINS. A SIGNIFICANT NUMBER OF NEW FIRE STARTS IS POSSIBLE THROUGH THIS EVENING DUE TO LIGHTNING FROM THESE STORMS. CAZ270-271-278-NVZ458-090000- /O.CON.KREV.FW.W.0010.130808T1200Z-130809T0400Z/ SURPRISE VALLEY CALIFORNIA-WESTERN LASSEN-EASTERN PLUMAS- EASTERN SIERRA-EASTERN NEVADA COUNTIES-EASTERN LASSEN COUNTY- NORTHERN WASHOE COUNTY- 420 AM PDT THU AUG 8 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR THUNDERSTORMS AND STRONG OUTFLOW WINDS FOR NORTHEAST CALIFORNIA AND EXTREME NORTHWEST NEVADA... * AFFECTED AREA...FIRE ZONE 270 SURPRISE VALLEY CALIFORNIA... FIRE ZONE 271 WESTERN LASSEN-EASTERN PLUMAS-EASTERN SIERRA- EASTERN NEVADA COUNTIES...FIRE ZONE 278 EASTERN LASSEN COUNTY AND FIRE ZONE 458 NORTHERN WASHOE COUNTY. * THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL DEVELOP THIS MORNING AND CONTINUE INTO THE EVENING. DRY THUNDERSTORMS IN THE MORNING WILL GRADUALLY TRANSITION A HYBRID MIX OF WET AND DRY STORMS LATER IN THE DAY. * OUTFLOW WINDS...PEAK GUSTS UP TO 50 MPH NEAR THUNDERSTORMS. * IMPACTS...LIGHTNING MAY CREATE NEW FIRE STARTS AND COMBINE WITH STRONG OUTFLOW WINDS TO PRODUCE RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES. && $$ NVZ453-090000- /O.CON.KREV.FW.W.0010.130808T1200Z-130809T0400Z/ WEST CENTRAL NEVADA BASIN AND RANGE- 420 AM PDT THU AUG 8 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR THUNDERSTORMS AND STRONG OUTFLOW WINDS FOR WEST CENTRAL NEVADA... * AFFECTED AREA...FIRE ZONE 453 WEST CENTRAL NEVADA BASIN AND RANGE. * THUNDERSTORMS...ISOLATED DRY THUNDERSTORMS WILL DEVELOP THIS MORNING AND BECOME SCATTERED BY NOON. THE GREATEST THREAT WILL BE OVER PERSHING COUNTY...MAINLY NORTH OF INTERSTATE 80. * OUTFLOW WINDS...PEAK GUSTS TO 50 MPH NEAR THUNDERSTORMS. * IMPACTS...LIGHTNING MAY CREATE NEW FIRE STARTS AND COMBINE WITH STRONG OUTFLOW WINDS TO PRODUCE RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES. && $$ HTTP://WEATHER.GOV/RENO
791 WWUS85 KREV 082226 RFWREV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 326 PM PDT THU AUG 8 2013 .THUNDERSTORMS PRODUCING SCATTERED LIGHTNING STRIKES AND THE POTENTIAL FOR NEW FIRE STARTS WILL CONTINUE THROUGH EARLY EVENING MAINLY ACROSS FAR NORTHEAST CALIFORNIA AND NORTHWEST NEVADA. THESE STORMS WILL BECOME WETTER TONIGHT WITH A FEW LINGERING ISOLATED STORMS POSSIBLE OVERNIGHT. ANOTHER ROUND OF SCATTERED STORMS ARE POSSIBLE FRIDAY AND INTO FRIDAY NIGHT ACROSS FAR NORTHERN LASSEN AND WASHOE COUNTIES, BUT THESE WILL BE WET STORMS WITH REDUCED CHANCES FOR NEW FIRE STARTS. CAZ270-271-278-NVZ458-090400- /O.CON.KREV.FW.W.0010.000000T0000Z-130809T0400Z/ SURPRISE VALLEY CALIFORNIA-WESTERN LASSEN-EASTERN PLUMAS- EASTERN SIERRA-EASTERN NEVADA COUNTIES-EASTERN LASSEN COUNTY- NORTHERN WASHOE COUNTY- 326 PM PDT THU AUG 8 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR THUNDERSTORMS AND STRONG OUTFLOW WINDS FOR NORTHEAST CALIFORNIA AND EXTREME NORTHWEST NEVADA... * AFFECTED AREA...FIRE ZONE 270 SURPRISE VALLEY CALIFORNIA... FIRE ZONE 271 WESTERN LASSEN-EASTERN PLUMAS-EASTERN SIERRA- EASTERN NEVADA COUNTIES...FIRE ZONE 278 EASTERN LASSEN COUNTY AND FIRE ZONE 458 NORTHERN WASHOE COUNTY. * THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL TRANSITION TO A HYBRID MIX OF WET AND DRY STORMS THIS EVENING. * OUTFLOW WINDS...PEAK GUSTS UP TO 45 MPH NEAR THUNDERSTORMS. * IMPACTS...LIGHTNING MAY CREATE NEW FIRE STARTS AND COMBINE WITH STRONG OUTFLOW WINDS TO PRODUCE RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES. && $$ NVZ453-090400- /O.CON.KREV.FW.W.0010.000000T0000Z-130809T0400Z/ WEST CENTRAL NEVADA BASIN AND RANGE- 326 PM PDT THU AUG 8 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR THUNDERSTORMS AND STRONG OUTFLOW WINDS FOR WEST CENTRAL NEVADA... * AFFECTED AREA...FIRE ZONE 453 WEST CENTRAL NEVADA BASIN AND RANGE. * THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL TRANSITION TO A HYBRID MIX OF WET AND DRY STORMS THIS EVENING. THE GREATEST THREAT WILL BE OVER PERSHING COUNTY...MAINLY NORTH OF INTERSTATE 80. * OUTFLOW WINDS...PEAK GUSTS TO 50 MPH NEAR THUNDERSTORMS. * IMPACTS...LIGHTNING MAY CREATE NEW FIRE STARTS AND COMBINE WITH STRONG OUTFLOW WINDS TO PRODUCE RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES. && $$ HTTP://WEATHER.GOV/RENO
235 WWUS85 KREV 090300 RFWREV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 800 PM PDT THU AUG 8 2013 CAZ270-271-278-NVZ453-458-090400- /O.CAN.KREV.FW.W.0010.000000T0000Z-130809T0400Z/ SURPRISE VALLEY CALIFORNIA-WESTERN LASSEN-EASTERN PLUMAS- EASTERN SIERRA-EASTERN NEVADA COUNTIES-EASTERN LASSEN COUNTY- WEST CENTRAL NEVADA BASIN AND RANGE-NORTHERN WASHOE COUNTY- 800 PM PDT THU AUG 8 2013 ...RED FLAG WARNING IS CANCELLED FOR THUNDERSTORMS AND STRONG OUTFLOW WINDS FOR NORTHEAST CALIFORNIA AND NORTHWEST NEVADA... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE RED FLAG WARNING. THUNDERSTORMS HAVE WEAKENED WITH ONLY ISOLATED SHOWERS AND A THUNDERSTORM OR TWO POSSIBLE THIS EVENING. THEREFORE THE RED FLAG WARNING IS CANCELED. $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this red flag warning went out at Aug 7, 3:28 AM PDT, 8 hours 6 minutes earlier.
Area forecast discussion, Aug 7, 3:28 AM PDT, 8 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
328 AM PDT WED AUG 7 2013
.SYNOPSIS...
LOW PRESSURE OFF THE CALIFORNIA COAST WILL EDGE CLOSER TO EASTERN
CALIFORNIA AND WESTERN NEVADA OVER THIS WEEK. INCREASING MOISTURE
AND INSTABILITY FROM THE LOW WILL BRING THE THREAT OF
THUNDERSTORMS WITH THE BEST CHANCES NORTH OF INTERSTATE 80.
TEMPERATURES WILL FALL TO 5 TO 10 DEGREES BELOW AVERAGE LATE THIS
WEEK.
&&
.SHORT TERM...
PREVIOUS CHANGES TO THE FORECAST CONTINUE TO LOOK GOOD FOR THE
SHORT TERM WITH ONLY VERY FEW ADJUSTMENTS MADE TO THE PRECEDING
FORECAST. SMOKE CONTINUES TO IMPACT MONO COUNTY FROM THE POWER AND
ASPEN FIRES; HAVE KEPT IT IN OVER THE DAY TODAY. LOW PRESSURE
CONTINUES TO MEANDER INTO THE CALIFORNIA INTERIOR. INSTABILITY HAS
INCREASED ACROSS THE SIERRA INTO WESTERN NEVADA KICKING OFF
SCATTERED SHOWERS WITH SOME ISOLATED THUNDERSTORMS. SHOWERS HAVE
PERSISTED OVERNIGHT WITH SOME ELEVATED INSTABILITY APPARENT IN
AREA SOUNDINGS. THIS LOW WILL CONTINUE TO INFLUENCE THE WEATHER
FOR NORTHERN CALIFORNIA AND WESTERN NEVADA FOR THE NEXT FEW DAYS.
ANY ELEVATED THUNDERSTORMS OVER THE NEXT COUPLE OF NIGHTS WILL
LIKELY BE DRY LEAVING THE THREAT FOR A FEW ISOLATED FIRE STARTS.
THERE WILL BE SOMEWHAT OF A LULL TODAY IN MORE WIDESPREAD ACTIVITY
IN THE WAKE OF THE EXITING SHORTWAVE. THE BEST CHANCES FOR
THUNDERSTORMS TODAY WILL LINGER IN NORTHEASTERN CALIFORNIA AROUND
THE SURPRISE VALLEY AND EXTREME NORTHWESTERN NEVADA. DURING THE
DAY ON THURSDAY, THE EXTENT OF THUNDERSTORM ACTIVITY WILL INCREASE
AS SURFACE BASED INSTABILITY MAXIMIZES. THURSDAY AFTERNOON AND
EVENING LOOKS TO BE THE MOST ACTIVE DAY AS A STRONGER VORTICITY
MAXIMUM MOVES AROUND THE LOW. OUTFLOWS WITH WINDS IN EXCESS OF 40
MPH, BLOWING DUST, AND CONCERNS FOR CRITICAL FIRE WEATHER
CONDITIONS WILL BE THE MAIN THREATS FOR THURSDAY. MAIN INSTABILITY
ASSOCIATED WITH THE LOW MOVES NORTH ON FRIDAY INTO OREGON. STILL
HAVE SOME SLIGHT CHANCES FOR THE NORTHERN ZONES, BUT THE THREAT
WILL BEGIN TO DIMINISH FOR THE WEEKEND.
GRADIENT WINDS COULD ALSO BECOME AN ISSUE LATE WEDNESDAY AND
THURSDAY AFTERNOONS MAINLY NORTH OF INTERSTATE 80. INCREASED
WINDS A LITTLE MORE THURSDAY AFTERNOON BUT KEPT THEM LOWER THAN 30
MPH AT THIS TIME. THE THERMAL GRADIENT CONTINUES TO BE RIGHT AT
THE THRESHOLD FOR MORE WIDESPREAD GUSTS AROUND 30 MPH. THE
PRESSURE GRADIENT WILL BE FAIRLY TIGHT, AS WELL, ELEVATING THE
SUSTAINED SURFACE WIND SPEEDS. GENERALLY SPEAKING, WINDS WILL BE
WESTERLY 15 TO 20 WITH GUSTS UP TO 30 MPH BOTH WEDNESDAY AND
THURSDAY. GUSTS UP TO 40 MPH WILL BE POSSIBLE FOR WIND PRONE
AREAS. BOYD
.LONG TERM...SATURDAY THROUGH MONDAY...
VERY FEW CHANGES MADE TO THE EXTENDED FORECAST THIS CYCLE AS MEDIUM
RANGE MODELS STILL HANDLE THE DEPARTING UPPER LOW IN LARGELY THE
SAME MANNER AS PREVIOUS DAYS. BY SATURDAY ALL OPERATIONAL MODELS ARE
LIFTING THE LOW NORTH OUT OF THE CWA. THERE SHOULD BE ENOUGH
INSTABILITY AND MOISTURE LEFT OVER ACROSS THE FAR NRN CWA FOR AT
LEAST A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON AND EARLY
EVENING. INCREASED POPS OVER THE VERY FAR NORTH WITH SOME SCATTERED
COVERAGE NOW MENTIONED OVER THE FAR NRN AREAS AS WELL.
THE LOW LIFTS AWAY FROM THE REGION BY SUNDAY WITH MID/UPPER LVL
SOUTHWEST FLOW DEVELOPING OVER MOST OF THE AREA. THIS SHOULD LIMIT
CONVECTIVE DEVELOPMENT TO MAINLY FLAT CU MOST AREAS...BUT THE FAR
NORTH COULD SEE SOME DEEPER CONVECTIVE DEVELOPMENT EVEN SUNDAY. DO
NOT THINK AT THIS POINT THAT THERE WILL BE ENOUGH INSTABILITY TO
MENTION EVEN A SLIGHT CHANCE OF CONVECTION. THIS PATTERN REMAINS
LOCKED IN PLACE THROUGH TUESDAY WITH SW FLOW ALOFT WHICH IS
TYPICALLY A STABLE FLOW FOR OUR AREA IN SUMMER.
TWEAKED TEMPS A DEGREE OR TWO FOR SATURDAY AND SUNDAY WHERE
DECREASED CLOUD COVER AND INCREASED WESTERLY FLOW MAY ALLOW HIGHS TO
EDGE UP JUST A BIT. LESS CLOUD COVER AT NIGHT SHOULD ALLOW MORNING
LOWS TO DROP A DEGREE OR TWO AS WELL ACROSS ALL BUT THE FAR NRN CWA
FOR SATURDAY AND SUNDAY. 20
&&
.AVIATION...
MID LVL CLOUDS CONTINUE TO DEVELOP AND LIFT NORTH OVER THE NRN CWA
THIS MORNING WITH A FEW AREAS OF VIRGA LIKELY. INCREASED LOW/MID
WESTERLY FLOW TODAY WITH A SHORT WAVE LIFTING NORTH OUT OF THE AREA
SHOULD LIMIT DEVELOPMENT OF THUNDERSTORMS TODAY TO AREAS NORTH OF
LINE FROM SUSANVILLE TO GERLACH AND ALSO TO AREAS EAST OF THE
MAMMOTH LAKES AND BRIDGEPORT. ANY STORMS TODAY WILL BE HIGH BASED
WITH LITTLE RAINFALL. GUSTY OUTFLOW WINDS AND TURBULENCE ARE LIKELY
TO BE THE PRIMARY AVIATION CONCERN.
SMOKE FROM THE ASPEN AND POWER FIRES ALONG THE WESTERN SLOPES OF THE
SIERRA WILL LIKELY IMPACT AREAS FROM MAMMOTH LAKES NORTH TO NEAR
SOUTH LAKE TAHOE AGAIN TODAY. LOWERED SFC VSBYS ARE POSSIBLE...DOWN
TO AROUND 4 MILES...BUT THE BIGGER IMPACT IS LIKELY TO BE A
REDUCTION TO FLIGHT LEVEL VSBYS BETWEEN 3,000 FT AND 15,000 FEET. OF
COURSE...THIS IS ALL DEPENDENT ON HOW INTENSE THE FIRES BURN TODAY.
GUSTY SFC WINDS ARE ALSO POSSIBLE TODAY EAST OF THE SIERRA INTO THE
BASIN AND RANGE WHERE GUSTS COULD REACH 25 KTS AFTER 7/22Z.
UPPER LOW ALONG THE COAST WILL MOVE CLOSER TONIGHT AND ANOTHER SHORT
WAVE WILL ROTATE NORTH INTO THE REGION. THIS COULD LEAD TO
THUNDERSTORMS LATE TONIGHT/EARLY THURSDAY NORTH OF I-80. AGAIN THE
MAIN AVIATION CONCERN WITH THESE STORMS WILL BE GUSTY OUTFLOW WINDS
AND TURBULENCE. 20
&&
.FIRE WEATHER...
MOST CLOUD DEVELOPMENT THIS MORNING HAS BEEN RATHER FLAT AND THE
ONLY LIGHTNING STRIKES OVER OUR AREA THUS FAR HAVE BEEN OVER FAR
NORTHERN AREAS. THE BEST INSTABILITY IS OVER NORTH CENTRAL CA INTO
SW OREGON WHERE NUMEROUS LIGHTNING STRIKES HAVE BEEN NOTED.
A BRIEF PERIOD OF DRYING IS LIKELY TODAY WITH INCREASING WESTERLY
FLOW IN THE LOW LEVELS. WIND GUSTS ALONG THE SIERRA FRONT INTO THE
BASIN AND RANGE TODAY COULD REACH 30 MPH BY LATE AFTERNOON. THIS
WILL COMBINE WITH LOW RH TO PRODUCE NEAR CRITICAL CONDITIONS LATE
THIS AFTERNOON AND EARLY THIS EVENING. A FEW LOCALLY WINDY AREAS
WILL LIKELY REACH CRITICAL LEVELS AFTER 4 PM...BUT FEEL THESE
CONDITIONS WILL NOT BE WIDESPREAD ENOUGH TO WARRANT ISSUING A RED
FLAG WARNING.
PRIMARY FIRE WEATHER CONCERN WILL BE SHORT WAVE ROTATING INTO THE
REGION LATE TONIGHT. WHILE TSTMS SHOULD DEVELOP OVER NRN AREAS THIS
AFTERNOON AND EVENING...A BETTER CHANCE OF STORMS WILL DEVELOP
OVERNIGHT AS MID/UPPER LEVEL INSTABILITY INCREASES WITH A SHORT WAVE
LIFTING INTO THE AREA. LOW LVLS WILL REMAIN RATHER DRY AND STORMS
THAT DO DEVELOP WILL BE MOVING AROUND 15-20 MPH. WHILE INITIALLY
LIGHTNING STRIKES SHOULD BE RATHER ISOLATED IN NATURE...AS THE WAVE
MOVES INTO NW NV LIGHTNING STRIKES ARE LIKELY TO BECOME MORE
NUMEROUS. A FIRE WEATHER WATCH WAS ISSUED TUESDAY AFTERNOON AND THIS
WILL BE CONTINUED THIS MORNING AND REEVALUATED BY THE DAY SHIFT
FORECASTERS. THE AREA WITH THE HIGHEST PROBABILITY OF NUMEROUS NEW
STARTS DUE TO LIGHTNING WILL GENERALLY BE NORTH OF A LINE FROM
PORTOLA TO PYRAMID LAKE TO LOVELOCK. 20
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...FIRE WEATHER WATCH FROM LATE TONIGHT THROUGH THURSDAY EVENING
NVZ458.
FIRE WEATHER WATCH FROM LATE TONIGHT THROUGH THURSDAY EVENING
NVZ453.
CA...FIRE WEATHER WATCH FROM LATE TONIGHT THROUGH THURSDAY EVENING
CAZ270-271-278.
&&
FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)In the hours before
Local storm report, Aug 7, 10:53 AM PDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
1053 AM PDT WED AUG 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM TSTM WND GST HOLBROOK JUNCTION 38.73N 119.55W
08/06/2013 M50.00 MPH DOUGLAS NV MESONET
AT HOLBROOK JUNCTION NEVADA DOT SITE. TIME APPROXIMATE.
0923 PM TSTM WND GST 8 SW LOVELOCK 40.10N 118.58W
08/06/2013 M64.00 MPH PERSHING NV ASOS
AT LOVELOCK AIRPORT ASOS. BLOWING DUST ALSO OBSERVED WITH
VISIBILITY DROPPING TO 4 MILES.
0924 PM TSTM WND GST 10 SW LOVELOCK 40.08N 118.61W
08/06/2013 M58.00 MPH PERSHING NV MESONET
NEVADA DOT SENSOR AT TOULON ALONG INTERSTATE 80. TIME
APPROXIMATE.
&&
CSThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 11:31 PM PDT | Special Weather Statement | REV | Churchill | 29 min |
Nearby
Red Flag Warnings in California, 2013Red Flag Warnings in Nevada, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.